Gary's levels were good this week. The doctors liked them. We talked extensively about the "flares" he has been having. The doctor I talked to this week discussed how she does not want to go chasing a skin rash. I am still processing that one. Nor do I want to go chasing a rash with toxic chemo drugs. But it makes me doubt whether or not this disease is actually going to stay quiet once we ween him off the steroids and chemo. The doctor thinks the redness may be a side effect of the steroids. Another hmmmm. I don't know. I think it is the dermatomyositis, but I could be wrong. The reason I think it is the dermatomyositis is because it is acting like the rash that presented on April 19th when we started this journey. At the time, I was treating him with Children's Clariton and Benadryl. He would suddenly have a rash, didn't matter where we were at or what we were doing, BAM there was this rash. This past week he has done the same thing. He will suddenly look like he is sun burnt and then it goes away. Just like it did in the beinging. Tap, tap, tap. Hmmmmm. It then again could be from the steroids. But it would be the FIRST reaction to the steroids since he first started them in May (Besides the excessive weight gain, unusual hair growth, and mood swings). It also makes me wonder, why would have a reaction to the steroids when they are tapering him down to a lower dose. It is hard to decide whether to push for a wait and see, or push for the OH NO you don't. Don't back off on treatment now. This thing is not finished or is starting up again? It is difficult to do the "Wait and See" approach. It is just as difficult to insist they keep pumping poison into him. We continue to struggle with Gary's blood pressure. It was 146/87 in clinic. They brought in a manual blood pressure machine. It was better but still high for his age. While sleeping it dipped way low to 107/32. They were kicking around the idea of changing his BP meds. Once it went to low, the doctor decided to keep it as is. Back to his levels, sorry to jump around here. His levels popped up the week before last. That week the entire Juvenile Dermatomyositis clientele's also did. Lab error???? It seems funny though that the rash activity went right along with it. I am thinking that we will try to go every 2 weeks with the Cytoxan. That means we may have to go back to the weekly at home injections of Methotrexate. Whooooppeee. I have had that part easy. I will have to start practing again. Any volunteers?
AND YES, I know God is in control. I do not doubt that. God blessed me by making me Gary's mother. I don't take that job lightly.
The pinched nerve in my neck is great fun. I love advil. Gary and I had a long night last night. Up every 30 minutes for vital checks, and diaper changes. I finally fell asleep for 30 minutes straight and had a strange dream my IPod cracked in half while at the ocean. Then there was this Mexican guy who had an NG tube who kept flipping it at me. LOL.